Dyschromatopsia following cataract surgery

Can J Ophthalmol. 1986 Jun;21(4):140-3.

Abstract

The authors report on 19 individuals who experienced colour obscurations (dyschromatopsia) following cataract surgery. Although a transient blue discoloration (cyanopsia) might be expected following cataract surgery, an erythropsia (red vision) is more common. Symptoms generally begin after outdoor activity in bright sunlight, vary in duration and are recurrent. It is important to look for a history of drug use, migraine or cerebrovascular accidents.

Publication types

  • Case Reports

MeSH terms

  • Aged
  • Aphakia, Postcataract / complications
  • Cataract Extraction / adverse effects*
  • Color Vision Defects / chemically induced
  • Color Vision Defects / etiology*
  • Color Vision Defects / physiopathology
  • Diuretics / adverse effects
  • Humans
  • Hydrochlorothiazide / adverse effects
  • Lenses, Intraocular
  • Male
  • Middle Aged
  • Migraine Disorders / complications
  • Postoperative Complications
  • Recurrence
  • Snow
  • Sunlight / adverse effects
  • Time Factors

Substances

  • Diuretics
  • Hydrochlorothiazide